Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 28, 2009, 3:36 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2009, 3:36 AM MST (10:36 UTC)
- Expired
- Jan 28, 2009, 5:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 281036 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 AM MST WED JAN 28 2009 ...STRONG NORTHWEST WINDS TODAY OVER PORTIONS OF CENTRAL NEW MEXICO... .STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE CENTRAL HIGH PLAINS AND ESTANCIA VALLEY THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS EVENING. NMZ011-281900- /O.NEW.KABQ.WI.Y.0004.090128T1036Z-090129T0000Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY- INCLUDING THE CITY OF...MORIARTY/ESTANCIA 336 AM MST WED JAN 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE CENTRAL HIGH PLAINS AND ESTANCIA VALLEY THROUGH THE AFTERNOON HOURS. TRAVELERS SHOULD BE AWARE OF STRONG CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS. WINDS WILL GRADUALLY DIMINISH THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 34
1 follow-up statement
000 WWUS75 KABQ 281630 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 930 AM MST WED JAN 28 2009 ...STRONG NORTHWEST WINDS TODAY OVER PORTIONS OF CENTRAL NEW MEXICO... .STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE SANDIA AND MANZANO MOUNTAINS AS WELL AS THE CENTRAL HIGH PLAINS AND ESTANCIA VALLEY THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS EVENING. NMZ010-290000- /O.EXA.KABQ.WI.Y.0004.000000T0000Z-090129T0000Z/ SANDIA/MANZANO MOUNTAINS- INCLUDING THE CITY OF...SANDIA PARK/CEDAR CREST 930 AM MST WED JAN 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE ACROSS THE PEAKS AND EASTERN SLOPES OF THE SANDIA AND MANZANO MOUNTAINS THROUGH THE AFTERNOON HOURS. TRAVELERS SHOULD BE AWARE OF STRONG CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS...INCLUDING HIGHWAY 14 FROM SAN ANTONIO TO GOLDEN. WINDS WILL GRADUALLY DIMINISH THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ011-290000- /O.CON.KABQ.WI.Y.0004.000000T0000Z-090129T0000Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY- INCLUDING THE CITY OF...MORIARTY/ESTANCIA 930 AM MST WED JAN 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE CENTRAL HIGH PLAINS AND ESTANCIA VALLEY THROUGH THE AFTERNOON HOURS. TRAVELERS SHOULD BE AWARE OF STRONG CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS...INCLUDING HIGHWAY 41. WINDS WILL GRADUALLY DIMINISH THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ KW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:56 AM MST, 40 minutes earlier.
Area forecast discussion, Jan 28, 2:56 AM MST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 AM MST WED JAN 28 2009 .DISCUSSION... LESS ACTIVE WEATHER ON TAP FOR THE NEXT FEW DAYS. MAIN CONCERN WILL BE TEMPERATURES AS BACK DOOR FRONTS OCCASIONALLY ENTER THE EASTERN PLAINS. CLEAR SKIES THIS MORNING HAVE ALLOWED TEMPERATURES TO PLUMMET... ESPECIALLY OVER PORTIONS OF THE EASTERN PLAINS.. WHERE KTCC IS CURRENTLY REPORTING 7 DEGREES. AS WESTERLY WINDS PICK UP THIS AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN... TEMPERATURES SHOULD WARM UP 10 TO 20 DEGREES ABOVE YESTERDAYS READINGS. KCQC ALREADY BLOWING NEAR OR AT WIND ADVISORY CRITERIA...THUS WILL ISSUE A WIND ADVISORY FOR ZONE 11 THROUGH 00Z AS 700 MB WINDS ARE PROGGED TO BE NEAR 50KT THROUGH THAT TIME FRAME. BACK DOOR COLD FRONT ENTERS THE STATE LATE THIS AFTERNOON AND TONIGHT. LOW CLOUDS MAY FORM BEHIND THE FRONT ACROSS THE NORTHEAST PLAINS. THEN AS TROUGH AXIS NEARS FROM THE NEXT SHORTWAVE CROSSING THE STATE TOMORROW...OPERATIONAL MODELS ARE TRYING TO SQUEAK OUT A LITTLE QPF ALONG THE BORDER. THEY JUST MAY BE PICKING UP ON CLOUDS...AS SREF PAINTS NO PROBABILITIES FOR PRECIP. IF PRECIP DOES OCCUR...NOT CONFIDENT THAT IT WILL BE MEASURABLE. THEREFORE...ONLY ADDED A MENTION OF FLURRIES/SPRINKLES ACROSS THE NORTHEAST. MEANWHILE...FRONT CONTINUES TO MOVE SOUTHWARD...DRAGGING COOLER TEMPS ALONG WITH IT. HAVE LOWERED MAX TEMPERATURES FURTHER...CLOSER TO NAM AND GFS ENSEMBLE GUIDANCE...AS MAV NUMBERS PROVED TO BE FAR TOO WARM WITH THIS LAST SYSTEM. WEAK NORTHWEST FLOW RETURNS TO THE STATE AFTER THURSDAY AND TEMPERATURES WILL WARM BACK UP TO NEAR OR ABOVE SEASONAL NORMALS. BAGGY UPPER LOW LOOKS TO CROSS THE STATE ON SATURDAY...BUT WITH NO MOISTURE TO WORK WITH...SATURDAY WILL REMAIN DRY. ANOTHER BACK DOOR COLD FRONT WILL MOVE THROUGH THE EASTERN PLAINS ON SUNDAY AS THE PARENT UPPER LEVEL SYSTEM TRACKS ACROSS THE MIDWEST. MAY SEE SOME PRECIPITATION FORM ACROSS THE NORTHEAST IN UPSLOPE FLOW SUNDAY NIGHT INTO MONDAY MORNING. 34 && .AVIATION... VFR CIGS AND VIZ FOR ALL POINTS FOR THE NEXT 24 HOURS...EXCEPT FOR SOME MT TOP OBSCURATION AFTER 03Z WEDNESDAY EVENING ON WEST SLOPES OF THE CONTINENTAL DIVIDE...AND CENTRAL MOUNTAIN CHAIN. EAST OF THE CENTRAL MOUNTAIN CHAIN...GUSTY WEST WINDS TO 45 KT WILL CONTINUE THROUGH 00Z THIS AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY && .FIRE WEATHER... NO WIDESPREAD CRITICAL FIRE WEATHER EXPECTED THROUGH THE WEEKEND. GUSTY WINDS DEVELOPING EAST OF THE CENTRAL MOUNTAIN CHAIN IN NORTHWEST FLOW ALOFT AND AT THE SURFACE THIS AFTERNOON WILL MEET MINIMUM HUMIDITIES IN THE UPPER TEENS AND LOW 20S...WITH REDUCED WIND SPEEDS BUT DRYER CONDITIONS OVER DE BACA AND ROOSEVELT COUNTIES. COOLER TEMPERATURES OVERSPREADING NORTHERN AND CENTRAL NEW MEXICO WILL PROVIDE GENTLE BOOST TO MINIMUM HUMIDITIES...AS WINDS RELAX BOTH ALOFT AND AT THE SURFACE. WITH REDUCTIONS IN TRANSPORT WINDS...AND FALLING MIXING HEIGHTS...VENTILATION CONDITIONS WILL DETERIORATE GRADUALLY HEADING THROUGH THE WEEKEND. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 15 39 14 / 0 0 0 0 GALLUP.......................... 44 8 42 7 / 0 0 0 0 GRANTS.......................... 46 11 43 7 / 0 0 0 0 GLENWOOD........................ 57 22 56 21 / 0 0 0 0 CHAMA........................... 34 1 34 0 / 0 5 5 0 LOS ALAMOS...................... 40 12 37 13 / 0 0 0 0 RED RIVER....................... 32 0 30 -2 / 0 5 5 0 TAOS............................ 37 4 35 -1 / 0 5 5 0 SANTA FE........................ 42 14 39 12 / 0 0 0 0 SANTA FE AIRPORT................ 43 16 41 16 / 0 0 0 0 ESPANOLA........................ 45 13 44 10 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 48 24 47 24 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 49 22 48 18 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 47 23 45 22 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 48 22 47 20 / 0 0 0 0 SOCORRO......................... 55 22 53 19 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 43 17 41 16 / 0 0 0 0 MORIARTY/ESTANCIA............... 45 16 42 14 / 0 0 0 0 CARRIZOZO....................... 51 22 50 21 / 0 0 0 0 RUIDOSO......................... 49 24 46 22 / 0 0 0 0 RATON........................... 47 12 39 6 / 0 5 5 0 LAS VEGAS....................... 48 14 39 14 / 0 5 5 0 ROY............................. 49 17 40 18 / 0 5 5 0 CLAYTON......................... 49 18 39 19 / 0 5 5 0 SANTA ROSA...................... 57 19 46 21 / 0 0 0 0 TUCUMCARI....................... 55 15 45 17 / 0 0 0 0 FORT SUMNER..................... 58 18 47 20 / 0 0 0 0 CLOVIS.......................... 56 19 45 20 / 0 0 0 0 PORTALES........................ 57 19 46 19 / 0 0 0 0 ROSWELL......................... 60 24 49 20 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ011. && 34/SHY
Hazardous weather outlook, Jan 27, 6:00 AM MST, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST TUE JAN 27 2009 NMZ001>021-026-281300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MST TUE JAN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.